Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 37, NWS San Francisco Bay Area, CA

February 25, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Feb 25, 2017, 9:07 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2017, 9:07 AM PST (17:07 UTC)
Expired
Feb 25, 2017, 9:00 PM PST
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

785 
WHUS76 KMTR 251707
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
907 AM PST SAT FEB 25 2017

PZZ570-260115-
/O.NEW.KMTR.SC.Y.0037.170225T1707Z-170226T0500Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
907 AM PST SAT FEB 25 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
182 
WHUS76 KMTR 252209
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
209 PM PST SAT FEB 25 2017

PZZ570-260500-
/O.CON.KMTR.SC.Y.0037.000000T0000Z-170226T0500Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
209 PM PST SAT FEB 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
339 
WHUS76 KMTR 260436
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
836 PM PST SAT FEB 25 2017


PZZ570-260545-
/O.EXP.KMTR.SC.Y.0037.000000T0000Z-170226T0500Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
836 PM PST SAT FEB 25 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS WILL FALL BELOW SMALL CRAFT CRITERIA.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 6:14 AM PST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 25, 6:14 AM PST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
614 AM PST Sat Feb 25 2017

.SYNOPSIS...A weather system dropping from north to south off the
West Coast will bring rain chances to our area today and tonight,
primarily near the coastal areas. Another system will produce
shower chances from late Sunday into Monday. Dry weather is
expected to return by Tuesday. An extended period of dry weather,
along with a warming trend, is then forecast through the remainder
of next week.

&&

.DISCUSSION...As of 2:37 AM PST Saturday...Clouds spreading in
from the north are keeping temperatures from dipping below where
they were yesterday at this time at most locations. Current
readings are actually several degrees warmer than 24 hours ago,
with readings from the mid 30s to the mid 40s. Expect little
change in high temperatures today, with most areas warming to the
mid 50s.

Meanwhile, our Doppler radar is currently showing a few showers
moving onshore over southern Marin county and the San Francisco
Peninsula. Our spotter in downtown San Francisco reported
receiving 0.01" a couple of hours ago, as did our automated rain
gauge downtown. These showers should taper off later this morning,
per the HRRR with more showers developing mainly near the coastal
areas later this afternoon and overnight as an upper level
disturbance moves from north to south off the west coast.

IR satellite imagery shows the cold upper low moving south off of
the Oregon/California border at this time. (The current light
showers now affecting San Francisco are associated with a weak
upper level jet streak currently moving westward over the central
California coast.) Models have the upper low moving south off of
the coast with very little rain reaching the Bay Area before the
low swings inland over Big Sur by Sunday morning. Another system
dropping south could bring showers to more areas, however this
system has no moisture support, so very little in the way of QPF
is expected.

There is a third upper low currently located over 35N/145W progged
to slowly move to the east, then southeast before opening up as a
trough and moving onshore over northern Baja California by late
Monday. This system has a sub-tropical connection, and if either
of the first two systems connect with this moisture, more rain
could be produced. The Nam, the GFS and the ECMWF all have the
first low pressure system doing this, however, by the time there
is a moisture connection, the low is progged to be south of our
area, and instead, the moisture tap takes aim at southern
California on Sunday and Monday. A similar scenario is spelled
out by the Canadian model. Thus, confidence is bolstered for a
less-impactful storm scenario for our area with, instead, cool
and showery conditions with the possibility of a dusting of snow
across the higher peaks, mainly in Big Sur.

After the upper level trough moves to the east, expect a warming
and drying trend to set up beginning late Tuesday and continuing
through the forecast period. Long-range climate prediction models
keep this dry trend in place. However...the 9-10 day frames of the
ECMWF now bring zonal flow to the west with rain chances again
across portions of Northern California by late next weekend. The
GFS keeps a ridge over California at this time frame, so we'll
see.

&&

.AVIATION...As of 3:45 AM PST Saturday...For 12z Tafs. KMUX radar
currently shows very light showers coming onshore around the San
Francisco Peninsula. These showers quickly dissipate by 15z per
latest HRRR model. KSFO has seen -RA over the past couple of
hours, with MVFR CIGs with each shower. Not very confident with
timing and coverage of shower activity today, though chances will
be low across the district. However, any shower will pose a
threat of MVFR CIGs/VIS. Otherwise, today should be mostly VFR.
Winds will be a little funky today, variable through the day, but
will stay relatively light, under 10 kt. Low to moderate
confidence on this forecast.

Vicinity of KSFO...Generally VFR, with pockets of MVFR possible,
especially with showers that occur. North Bay terminals will see
best chance of showers, but cannot rule out showers for Bay Area
terminals, especially this evening. Winds will be variable through
the day, but should remain under 10 kt.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...Mainly VFR today, with showers possible.
Best chance of showers and MVFR CIGs will be this evening, though
confidence is low. Light and variable winds this afternoon.

&&

.MARINE...as of 01:48 AM PST Saturday...A weak low pressure system
will drop southward along the coast bringing showers to the
coastal waters today. A secondary system will bring additional
light showers Sunday evening that will linger through the early
part of next week. Winds and seas will remain generally light to
moderate through the forecast period. High pressure builds in by
Tuesday morning, with dry conditions through the remainder of the
week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...None.

PUBLIC FORECAST: Sims
AVIATION: BAM
MARINE: BAM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:21 PM PSTBeach Hazards StatementMTRMarin, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma21 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.